MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-45-100-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a long segment chronic total occlusion located in the severely calcified/fibrosed superficial femoral artery.The vessel diameter was 5 mm and was pre-dilated using a 5 mm balloon at high pressure.The 4.5 x 100 mm supera stent delivery system (sds) was advanced to the lesion; however, after deployment of the stent for about 5 mm it stopped deploying due to the deployment mechanism jamming.Retraction of the stent delivery system was performed using angiography.During retraction of the stent delivery system the tip of the catheter separated; however, the sheath with the stent inside and tip were able to be removed leaving nothing in the patient.Another stent was used to complete the case.There was no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis and abbott vascular (av) was unable to confirm the reported issue due to the condition of the device.The device was returned with the outer member separated at the distal end of the strain relief tubing.The complaint handling database was reviewed and there were no similar events for this lot.Root cause analysis concluded that the issue may be due to manufacturing.The results of the investigation, concludes that the appropriate process controls are in place in manufacturing to detect this failure mode.Av will continue to trend the performance of these devices.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6100989
Report Number2024168-2016-07948
Device Sequence Number827310
Product Code NIP
UDI-Device Identifier08975370026269
UDI-Public(01)08975370026269(17)180331(10)6040761
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberS-45-100-120-P6
Device Lot Number6040761
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 4.5 X 120 OSCOR DESTINO
Patient Age71 YR